Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online
Ask a Urologist   »  

Having pain in penis. Not cured by cipro antibiotic. How to get rid of this pain?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
I've been having pain in my penis for about 2 weeks. My urologist prescribed cipro antibiotic for a week but the pain is still here and actually has gotten worse the past two days. I called my urologist several days ago, but he did not want me to take more antibiotics, just Advil for pain. And since it's the weekend, I'm here in pain and wondering what this is (my urologist never mentioned what he thought it was, and I assumed a symptoms - no fever, other aches or other pains. Thank you.
Posted Fri, 2 Nov 2012 in Penis Problems
Answered by Dr. G.Srinivasan 28 minutes later
Welcome to XXXXXXX
It could be mild urethral infection or inflammation.
A course of AZO would be helpful.
Urinary anti- spasmodics would help ( like flavoxate group).
Kindly speak to your GP and get a prescription for the above.
Sever infection would be associated with fever and hence there is no need to worry at present.
Hope this helps, Kindly get back for doubts if any---

Wishing you best health,
Above answer was peer-reviewed by
Follow-up: Having pain in penis. Not cured by cipro antibiotic. How to get rid of this pain? 11 hours later
But AZO is just for pain as I understand it. If there's an infection, shouldn't more antibiotics be prescribed. The problem is it is getting worse, not better. Would there be so much pain with a mild infection or inflammation? Thanks again.
Answered by Dr. G.Srinivasan 1 hour later

Welcome back.
As the symptoms are getting worse, it means the infection has not fully cleared yet.
In addition to AZO, antibiotics initially empirical and then definitive need to be given based on the urine culture report.
Since it is weekend, it would be wise to visit the ER to get the above done, in case the specialist is not available.
Get well soon.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor